Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Sustiva & Combid Causing Symptoms Similiar to ARS?
Jun 25, 2008

Dr. Henry, Please help. I'm a college student in a foreign place.

I started PEP (2x daily Combid & 1 daily Stocrin) 46 hrs after a high risk encounter with a Thai Sex Worker (MSW).

At day 2 of PEP, I went back to the hospital because of the appearance of the macupapular rash typical with Stocrin/Sustiva. At the time I had tenderness in my chest armpit area. 1)Is it typical for the meds I am taking? 2)Is this typical for the appearance of the virus?

It has now been 15 days since exposure and yesterday, I experienced what i thought was a fever (hot in the face and body) and it quickly diminished after about 30 minutes but my back remained hot for a good hour. During this time I noticed a singular macupapular eruption (red and blotchier than before) on my chest. It went away this morning. I had been drinking late at night before taking the stocrin (for maybe 4 days prior)... 4) is this likely to cause a re-occurence of such side effects? 5)Is it likely that the fever/hot flash is something from the medication??

6)Also, is there any research on PEP having an affect on ARS symptoms?

7)If I do test positive later, what implications will my PEP treatment have on the progression of the virus? Is it good that I am taking it early ?

I am very scared and alone in Thailand. Thank you for taking ttime to help me.

Response from Dr. Henry

Most of the symptoms you describe can be caused by use of the HIV drugs you are taking for PEP and are unlikely to be due to HIV seroconversions with the scenario you describe. Those symptoms usually taper off after 4 weeks for HIV+ patients taking the drug for longer that 1 month. KH


Previous
their is a new drug in clinical trial kp1461 what is the prospect of that drug
Next
Gastro link and HIV drugs

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement